Alert archive / Alabama / Wind Advisories in 2019
Wind Advisory 6, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Oct 26, 2019, 4:27 AM CDT for 39 counties in Alabama. It took effect at Oct 26, 2019, 8:43 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2019, 4:27 AM CDT (09:27 UTC)
- In effect from
- Oct 26, 2019, 8:43 AM CDT
- Expired
- Oct 26, 2019, 6:21 PM CDT
- In force
- 10 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 445 m²/s²
- 0-3 km storm-relative helicity
- 500 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
809 WWUS74 KBMX 260927 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 427 AM CDT Sat Oct 26 2019 ALZ011>015-017>043-262200- /O.NEW.KBMX.WI.Y.0006.191026T1500Z-191026T2200Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, and Tallassee 427 AM CDT Sat Oct 26 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... * WHAT...Southeast to south winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of Central Alabama generally along and northwest of Interstate 85. * WHEN...From 10 AM this morning to 5 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 08
3 follow-up statements
989 WWUS74 KBMX 261343 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 843 AM CDT Sat Oct 26 2019 ALZ044-262145- /O.EXB.KBMX.WI.Y.0006.191026T1343Z-191026T2200Z/ Montgomery- Including the city of Montgomery 843 AM CDT Sat Oct 26 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...Southeast to south winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Montgomery County. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ011>015-017>043-262145- /O.EXT.KBMX.WI.Y.0006.191026T1343Z-191026T2200Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, and Tallassee 843 AM CDT Sat Oct 26 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...Southeast to south winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Central Alabama generally along and northwest of Interstate 85. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
248 WWUS74 KBMX 262141 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 441 PM CDT Sat Oct 26 2019 ALZ011>015-022-023-030>032-039-262245- /O.CAN.KBMX.WI.Y.0006.000000T0000Z-191026T2200Z/ Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa-Sumter- Greene-Hale-Marengo- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Carrollton, Tuscaloosa, Livingston, Eutaw, Greensboro, Moundville, Demopolis, and Linden 441 PM CDT Sat Oct 26 2019 ...WIND ADVISORY IS CANCELLED... Breezy conditions will continue behind the cold front. The winds will be weaker than earlier in the day, but will remain in the 20 mph range. $$ ALZ045>050-270100- /O.EXB.KBMX.WI.Y.0006.000000T0000Z-191027T0100Z/ Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 441 PM CDT Sat Oct 26 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southeast to south winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Macon, Bullock, Lee, Russell, Pike and Barbour Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ017>021-024>029-033>038-040>044-270100- /O.EXT.KBMX.WI.Y.0006.000000T0000Z-191027T0100Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Perry-Bibb-Chilton-Coosa- Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, and Montgomery 441 PM CDT Sat Oct 26 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southeast to south winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Central Alabama generally along and northwest of Interstate 85. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
551 WWUS74 KBMX 262321 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 621 PM CDT Sat Oct 26 2019 ALZ017>021-024>029-033>038-040>050-270030- /O.CAN.KBMX.WI.Y.0006.000000T0000Z-191027T0100Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Perry-Bibb-Chilton-Coosa- Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery- Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 621 PM CDT Sat Oct 26 2019 ...WIND ADVISORY IS CANCELLED... Winds, and wind gusts, have continued to decrease across Central Alabama this evening. As a result, the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Oct 26, 4:06 AM CDT, 21 minutes earlier.
Area forecast discussion, Oct 26, 4:06 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 406 AM CDT Sat Oct 26 2019 .SHORT TERM... /Updated at 0403 AM CDT Sat Oct 26 2019/ Today and Tonight. Post-tropical cyclone Olga will lift north-northeastward through Mississippi early today as a deep upper level trough and cold front swing through the MS River Valley. Therefore, today will have two separate impact features. Initially, we have Olga lifting through to our west in the morning hours. While Olga isn't a particularly strong system, with a 999mb central pressure, it will lead to a fairly tight pressure gradient through Central AL. Winds due to this gradient are forecast to be sustained 15-20mph with gusts 30-40mph, mainly north and west of the I-85 corridor. These winds are enough to potentially bring down trees that have been weakened by the recent drought. Therefore, we've added a wind advisory for much of Central AL from 10am to 5pm today. Second, we have the main cold front pushing through in the afternoon that will bring the chance for strong to severe storms. The instability will be very limited across the area, and the mid- level lapse rates are low, at 5-5.5 degrees C/Km. This will likely lead to low- topped showers and storms. However, environmental shear is extremely high, which is expected with the center of the low pressure lifting so close. Therefore, a potential remains for some of these low-topped storms to gain rotation, leading to a non- zero chance for a brief tornado and gusty winds. Again, this will mainly be for storms that develop along the cold front itself as it moves west to east across Central AL during the afternoon and evening hours today. By midnight, the front is just east of our area, ending any significant rain and thunderstorm chances for Central AL, though any severe potential will likely have ended by roughly 10pm. 25/Owen .LONG TERM... /Updated at 0403 AM CDT Sat Oct 26 2019/ Sunday through Saturday. Surface high pressure builds in across the Gulf States on Sunday, leading to rain-free conditions for Central AL. In the upper levels, a deep, positively-tilted trough swings through the Rockies, and ridging persists through much of the Southern Atlantic Coast due to the Bermuda High. This will lead to some isentropic lift across our area, causing partly cloudy to mostly cloudy skies through much of the first part of next week. Our next frontal system is expected to move through in the middle part of the upcoming week, though model guidance differs in exact timing. Best estimate would be in the Wednesday-Thursday time frame for increased rain and thunderstorm chances associated with the next system. Drier and cooler weather move in Friday and Saturday as a surface high pressure builds in behind the departing trough. 25/Owen && .AVIATION... 06Z TAF Discussion. Not all of the terminals have been completely following the projected forecast path. A line of showers with a stray embedded lightning bolt from time to time was near TCL/BHM and making little progress to the east. Expect showers near the western and northern sites for several hours. Ceilings will start off all over the place. Some IFR/some MVFR/some VFR but anticipate ceilings dropping to MVFR/IFR area wide before 12z. Then the ceilings will varying with a slow rise in spots. Showers and some thunder will develop again after 16-17z and move west to east ending as a cold front traverses the area. Increased the winds and wind gusts for the daytime period as a few gusts may exceed 25kts. Complex weather scenario the next 12-24 hours. A warm front was located near AUO/MGM at this writing. Olga was in the process of integrating with a cold front in the Mississippi Valley. This entire system will move through Central Alabama by the tail end of this period. Winds will increase and veer from easterly to southeast and eventually south before a front moves by very late in the period. 75 && .FIRE WEATHER... Gusty winds will be the main story today. Rain chances become widespread again in the afternoon, clearing Central AL by midnight tonight. Cooler and drier air moves in Sunday into Monday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 74 52 69 48 75 / 100 80 0 0 10 Anniston 75 53 70 50 76 / 100 80 0 0 10 Birmingham 75 53 71 51 76 / 100 60 0 0 10 Tuscaloosa 76 52 71 51 75 / 100 20 0 0 0 Calera 75 52 72 50 76 / 100 50 0 0 10 Auburn 76 56 73 52 77 / 100 80 10 0 10 Montgomery 80 55 74 52 78 / 100 60 0 0 10 Troy 80 55 74 51 78 / 100 60 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flash Flood Watch until 10 AM CDT this morning for the following counties: Fayette...Greene...Hale...Lamar...Marengo...Marion... Pickens...Sumter...Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Oct 26, 4:15 AM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 415 AM CDT Sat Oct 26 2019 ALZ011>015-017>050-271215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 415 AM CDT Sat Oct 26 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a Marginal Risk of severe storms today from 10 AM to 10 PM across all of the forecast area. The primary threats include brief tornadoes and isolated damaging winds. In addition, strong winds are possible from 10am through 5pm today outside of any storms. Gusts up to 30 to 40 mph are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather conditions are not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed from today and tonight.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:14 PM CDT | Areal Flood Advisory | BMX | Greene, Pickens, Sumter | 3 hr |
| Oct 25, 7:27 PM CDT | Tornado Warning | BMX | Hale, Marengo | 22 min |
| Oct 25, 8:21 PM CDT | Tornado Warning | BMX | Marengo | 23 min |
| Oct 25, 8:46 PM CDT | Areal Flood Advisory | BMX | Fayette, Hale, Marengo, Marion, Tuscaloosa | 119 min |
| Oct 25, 9:19 PM CDT | Flash Flood Watch | BMX | Fayette, Greene, Hale, Lamar, Marengo, Marion and 5 more | 13 hr |
| Oct 25, 10:55 PM CDT | Areal Flood Advisory | BMX | Hale, Marengo, Tuscaloosa | 3 hr |
| Oct 26, 1:15 AM CDT | Areal Flood Advisory | BMX | Greene, Sumter | 3 hr |
| Oct 26, 2:29 AM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more | 3 hr |
| Oct 26, 8:16 AM CDT | Special Weather Statement | BMX | Fayette, Greene, Lamar, Pickens, Tuscaloosa, Walker | 59 min |
| Oct 26, 8:59 AM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion, Walker, Winston | 61 min |
| Oct 26, 9:53 AM CDT | Special Weather Statement | BMX | Marion, Winston | 37 min |
| Oct 26, 11:01 AM CDT | Special Weather Statement | BMX | Greene, Hale, Lamar, Perry, Pickens | 59 min |
| Oct 26, 11:56 AM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion, Pickens | 64 min |
| Oct 26, 12:08 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 67 min |
| Oct 26, 12:52 PM CDT | Special Weather Statement | BMX | Fayette, Winston | 53 min |
| Oct 26, 1:52 PM CDT | Special Weather Statement | BMX | Bibb | 53 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.